Format

Send to

Choose Destination
See comment in PubMed Commons below

Extended follow-up of peripheral neuropathy in patients with AIDS and AIDS-related complex treated with dideoxyinosine.

Author information

  • 1Department of Neurology, University of Rochester School of Medicine, New York.

Abstract

Neuropathic complaints were frequently observed in a Phase I study of dideoxyinosine (ddI) in 44 patients with AIDS and AIDS-related complex. Ten patients (23%) were thought to have a ddI-related peripheral neuropathy. The symptoms were primarily sensory, and there was limited motor involvement. The sensory symptoms improved in all patients with discontinuation of ddI. Some patients tolerated reintroduction of ddI at lower doses without significant recurrence of the neuropathic symptoms. Although the neuropathy was usually seen in patients taking higher doses of ddI than used in current treatment protocols, clinicians must be aware of this potential toxicity as more human immunodeficiency virus-infected patients are being treated with ddI.

PMID:
1346633
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center